Alert archive / North Dakota / Wind Advisories in 2006

Wind Advisory 6, NWS Grand Forks, ND

August 30, 200611 counties in North Dakota

NWS Grand Forks, ND issued this wind advisory at Aug 30, 2006, 11:57 AM CDT for 11 counties in North Dakota. It took effect at Aug 30, 2006, 1:00 PM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2006, 11:57 AM CDT (16:57 UTC)
In effect from
Aug 30, 2006, 1:00 PM CDT
Expired
Aug 30, 2006, 8:59 PM CDT
In force
8 hr
Issued by
NWS Grand Forks, ND

Counties Barnes County, ND, Benson County, ND, Cavalier County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Sargent County, ND, Towner County, ND, Walsh County, ND

The radar

The Fargo/Grand Forks radar (KMVX), 82 km from the middle of the area, began a volume at 17:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 5.0 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2006-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2006-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1425 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KFGF 301657
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
1157 AM CDT WED AUG 30 2006

...SOUTHERLY WINDS WILL INCREASE TODAY OVER CENTRAL NORTH DAKOTA
INTO THE DEVILS LAKE BASIN..

.SOUTHERLY WINDS WILL INCREASE BY EARLY AFTERNOON AND GUST OVER 40
MPH AT TIMES BY LATE AFTERNOON. THESE STRONG WINDS WILL CONTINUE
INTO THE EVENING...BEFORE SLOWLY SUBSIDING LATER TONIGHT.

DEVELOPING LOW PRESSURE MOVING INTO EASTERN MONTANA...COUPLED WITH
DEPARTING HIGH PRESSURE WILL HELP CREATE THE WINDY CONDITIONS
TODAY.


NDZ006-007-014-015-024-026-028-038-049-052-054-310300-
/O.NEW.KFGF.WI.Y.0006.060830T1800Z-060831T0300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-
SARGENT-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
LISBON...GWINNER...ADAMS
1157 AM CDT WED AUG 30 2006

...WIND ADVISORY IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

EXPECT SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS OVER 40 MPH
THIS AFTERNOON AND EVENING IN THE DEVILS LAKE BASIN SOUTH INTO
VALLEY CITY. THESE STRONG WINDS WILL SLOWLY SPREAD EAST BY EARLY
AFTERNOON...AND PERSIST THROUGH THE EVENING HOURS. WINDS WILL
SUBSIDE SOME AFTER 10 PM...BUT STILL BLOW BETWEEN 20 TO 25 MPH
THROUGH THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30
MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
USE EXTRA CAUTION.

$$
DK
2 follow-up statements
000 
WWUS73 KFGF 302006
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
306 PM CDT WED AUG 30 2006

...SOUTHERLY WINDS WILL CONTINUE THROUGH THIS EVENING IN THE
DEVILS LAKE BASIN...

.SOUTHERLY WINDS WILL CONTINUE THROUGH THE EVENING AND GUST OVER
40 MPH AT TIMES. THESE STRONG WINDS WILL CONTINUE INTO THE
EVENING...BEFORE SLOWLY SUBSIDING LATER TONIGHT.

DEVELOPING LOW PRESSURE MOVING INTO EASTERN MONTANA...COUPLED
WITH DEPARTING HIGH PRESSURE WILL HELP CREATE THE WINDY
CONDITIONS TODAY.


NDZ006-007-014-015-024-026-028-038-049-052-054-310300-
/O.CON.KFGF.WI.Y.0006.000000T0000Z-060831T0300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-
SARGENT-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
LISBON...GWINNER...ADAMS
306 PM CDT WED AUG 30 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SOUTHERLY WINDS OF 25 TO 35 MPH...WITH GUSTS TO AROUND 45 MPH WILL
CONTINUE THROUGH THIS EVENING IN THE DEVILS LAKE BASIN SOUTH INTO
THE VALLEY CITY AREA. WINDS WILL SUBSIDE SOME AFTER 10 PM...BUT
STILL BLOW BETWEEN 20 TO 25 MPH THROUGH THE NIGHT.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT
GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$
DK
000 
WWUS73 KFGF 310159
NPWFGF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND FORKS ND
859 PM CDT WED AUG 30 2006

...WIND ADVISORY IS CANCELLED...


NDZ006-007-014-015-024-026-028-038-049-052-054-310300-
/O.CAN.KFGF.WI.Y.0006.000000T0000Z-060831T0300Z/
TOWNER-CAVALIER-BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-
SARGENT-WESTERN WALSH COUNTY-
INCLUDING THE CITIES OF...CANDO...LANGDON...MADDOCK...LEEDS...
DEVILS LAKE...NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...
LISBON...GWINNER...ADAMS
859 PM CDT WED AUG 30 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE
WIND ADVISORY. 

$$


BERG

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Aug 30, 11:48 AM CDT, 9 minutes earlier.

Area forecast discussion, Aug 30, 11:48 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
1148 AM CDT WED AUG 30 2006

.UPDATE...
WE WILL BE ISSUING A WIND ADVISORY FOR THIS AFTERNOON UNTIL 10PM
FOR THE DVL BASIN AND FAR WESTERN COUNTIES. WINDS SHOULD BE INTO
ADVISORY CRITERIA BY THIS AFTERNOON AND PERSIST AT LEAST THROUGH
THE EVENING...WITH GUSTS UP TO 40 MPH. TEMPS IN EASTERN AREAS WILL
ALSO BE A BIT COOLER THAN OTHER AREAS...WITH CLOUDS TO START THIS
MORNING SO WILL ADJUST.

GRIDS/NPW AND IMAGES WILL BE SENT SHORTLY.

&&

.PREV DISCUSSION... (ISSUED 1027 AM CDT WED AUG 30 2006)

UPDATE...
MAIN CHALLENGE TODAY WILL BE WINDS AND IF ANY HEADLINES WILL BE
NEEDED. BAND OF IFR CLOUDS CONTINUES TO HANG TOUGH ACROSS EASTERN
AREAS...AND IS ONLY SLOWLY ERODING. TEMPS IN THIS AREA MAY NEED TO
BE ADJUSTED DOWNWARD SLIGHTLY...BUT WILL WAIT ANOTHER HOUR OR SO
TO SEE HOW CLOUD SHIELD ERODES. NAM HOLDS ONTO CLOUDS UNTIL AROUND
18Z...THEN SLOWLY DISSIPATES CLOUDS BEFORE THEY FORM ONCE AGAIN
OVERNIGHT. WINDS WILL BE NEAR ADVISORY CONDITIONS AT LEAST IN FAR
WESTERN AREAS AFTER 20Z...AND STRONG WINDS MAY EVEN REACH THE
VALLEY LATER THIS AFTERNOON AND EVENING. MODEL SOUNDINGS IN THE
DVL BASIN INDICATE AROUND 40KT TO MIX TO SFC IN ADIABATIC LAYER
THIS AFTERNOON...WITH TIGHTENING PRESSURE GRADIENT. WE WILL HAVE
TO WATCH THIS AREA CLOSELY INTO THE VALLEY FOR POSSIBLE WIND
HEADLINES THIS AFTERNOON AND EVENING.

WE WILL BE SENDING AN UPDATE BY NOON TO ADDRESS ABOVE
CONCERNS...AND CONTINUE TO MONITOR WIND POTENTIAL. IN
ADDITION...NEXT SYSTEM TO AFFECT REGION THU INTO FRIDAY LOOKS MUCH
MORE PROGRESSIVE...AND ANY PRECIP SHOULD CLEAR THE REGION BY
FRIDAY. MORE TO COME ON THIS WITH AFTERNOON PACKAGE.

PREV DISCUSSION... (ISSUED 834 AM CDT WED AUG 30 2006)

UPDATE...
HAVE JUST ISSUED A QUICK ZFP/GRID UPDATE TO ADDRESS PATCHY FOG IN
SOUTH/EASTERN AREAS. MOIST SOUTHERLY FLOW FROM HIGH PRESSURE HAS
ENHANCED LOW CLOUD AND FOG AREA. WE EXPECT THE FOG AND LOW CLOUDS
TO BURN OFF AND MIX OUT BY MID TO LATE MORNING.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NDZ006-NDZ007-
     NDZ014-NDZ015-NDZ024-NDZ026-NDZ028-NDZ038-NDZ049-NDZ052-
     NDZ054.

MN...NONE.
&&

DK
Hazardous weather outlook, Aug 30, 6:38 AM CDT, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
638 AM CDT WED AUG 30 2006

MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024-
026>030-038-039-049-052>054-311145-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS-
WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE-
EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN-
SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN-
WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER-
PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
RICHLAND-WESTERN WALSH COUNTY-
638 AM CDT WED AUG 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED THURSDAY AHEAD OF AN
APPROACHING COLD FRONT HOWEVER ANY STORMS ARE EXPECTED TO REMAIN
BELOW SEVERE LIMITS. SLIGHT CHANCES FOR THUNDERSTORMS WILL
CONTINUE INTO THE HOLIDAY WEEKEND. NONE OF THESE STORMS ARE
EXPECTED TO BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VOELKER

Nearby

Wind Advisories in North Dakota, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.